MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 4MM(H); DENTAL SCREW

BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 4MM(H); DENTAL SCREW
Catalog Number ILPC344U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A4: patient weight unknown / not provided.
 
Event or Problem Description
It was reported that during a check up the doctor noticed that the abutment screw was fractured.Doctor cleaned up the area and replace the abutment.
 
Additional Manufacturer Narrative
Zimvie received one (1) ilpc342u, (certain® low profile one-piece abutment 3.4mm(d) x 2mm(h)) for evaluation.Visual evaluation of the as returned device identified the abutment with signs of use, wear.Small fragment of a possible fractured screw was identified at the top of the abutment.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Dhr review was completed for the subject lot number 2022031346.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022031346 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿fracture screw.¿ the customer did not submit images for the reported event.Ifu review: documents reviewed: biomet 3i restorative products ifu (p-iis086gr) rev.G 2022/12.Information identified: "potential adverse events" page 2.Based on the investigation and risk management file review as per rmf rm-00057-haz rev.20, the most likely root causes determined from the investigation are missing or confusing instructions for use, clinician incorrectly engages abutment screw into implant, and torque applied during placement/ seating exceeds recommended value.Therefore, based on the available information, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report.G3: date received by manufacturer.G6: checked "follow-up".H2: checked follow-up type.H3: changed "no" to "yes".H6: entered evaluation codes.H10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 4MM(H)
Common Device Name
DENTAL SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key17445394
Report Number0001038806-2023-01456
Device Sequence Number14115367
Product Code NHA
UDI-Device Identifier00844868021100
UDI-Public(01)00844868021100(17)270406(10)2022031346
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092341
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberILPC344U
Device Lot Number2022031346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic